MAUDE Adverse Event Report: SYNTHES HAGENDORF SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS; SCREWDRIVERS

SYNTHES HAGENDORF SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS; SCREWDRIVERS
Catalog Number 03.610.602
Medical Device Problem Codes Bent (1059); Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Device is an instrument and is not implanted/explanted.Manufacturing location: (b)(4).Manufacturing date: june 16, 2016.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: the returned self-retaining screwdrivers for cslp quick lock screws (part 03.610.602, lot 9896216) is included in the cslp quick lock screws technique guide and is used to insert quick lock screws.The screwdriver had bent prongs, but one of its prongs was also broken off.As part of this investigation a visual inspection, drawing review, and root cause analysis were performed.The relevant drawing was reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the available information it is not possible to determine a definitive root cause for the complaint conditions of the returned part.The returned self-retaining screwdriver for cslp quick lock screws is used to insert quick lock screws.If a screw insertion was attempted into excessively hard bone, it is possible that the resulting torsional forces could have contributed to damage sustained by the tip of the returned self-retaining screwdriver.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the inspection of field equipment on (b)(6) 2017, a self-retaining screw drivers for quick lock screws was noted to have prongs on the tip of the device that were bent.It was confirmed that there was no patient involvement.When the device was being evaluated by the manufacturer, it was also noted that one of the prongs was broken.This is report 3 of 3 for (b)(4).

Brand Name
SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6641231
Report Number3003875359-2017-10289
Device Sequence Number979083
Product Code HXX
UDI-Device Identifier10705034713670
UDI-Public(01)10705034713670(10)9896216
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.610.602
Device Lot Number9896216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2017
Initial Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1